MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CA-22123-F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: during advancement of the trialysis line resistance was felt and the wire snapped within the infusion lumen.The wire snapped outside spring 6 cm down the wire.The dialysis line was removed, and the wire was clamped with a forceps and removed.X-ray confirmed that there was no portion of the wire retained in the patient.The patient was reported as stable post the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned a guide wire and lidstock for evaluation.No obvious signs of use were observed.Visual examination revealed the guide wire is unraveled/separated from the proximal end.It was observed that the core wire was severed in two locations while the coil wire was separated in one location.Microscopic examination confirmed the separations and revealed that the distal and proximal welds were full and spherical.Further analysis revealed that the core wire severed directly adjacent to the proximal weld.The total length of the severed core wire measured 597mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured 0.85mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.Functional testing could not be performed due to the severity of the damage to the returned sample.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report that the guide wire separated was confirmed through examination of the returned sample.The core wire was broken in two locations.Once adjacent to the proximal weld and once around the middle of the extrusion.The coil wire was also severed.Despite the damage, the guide wire met all dimensional requirements.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC KIT: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18109884
Report Number9680794-2023-00837
Device Sequence Number12119698
Product Code FOZ
UDI-Device Identifier00801902007834
UDI-Public00801902007834
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/21/2024
Device Catalogue NumberCA-22123-F
Device Lot Number33F23B0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown